So I thought I'd open this discussion in here since it makes more sense to have it a more active forum as opposed to my quiet "Rare Leukemia's"
Long story short, my libido has been almost non-existent the past 8-10 months or so and I had been wracking my brain as to a reason so I decided to to a search for Testosterone and Gleevec and it came up with s study done on mice that showed a link to T levels and Gleevec therapy.
Here is the link to the study plus the abstract of it
Treatment of cancers with cytotoxic agents such as tyrosine kinase inhibiting drugs often, but not always, result in transient to permanent testicular dysfunction. Germ cells are important targets of many chemicals. Most of the drugs are genotoxins and induce irreversible effect on genetic makeup. These mutagenic changes are proportionally related to carcinogenesis. This is alarmingly dangerous in youth and children, since these effects last longer, affecting fertility or forming basis for carcinogenesis. There is paucity of reports on planned studies of imatinib on the testicular function. Hence, the study was planned to assess the effects of imatinib on biochemical markers of testicular functions in male Swiss albino mice.
Materials and Methods:
Male Swiss albino mice were treated with imatinib and sacrificed at the end of first, second, fourth, fifth, seventh, and tenth week after the last exposure to imatinib. The testis were removed, weighed, and processed for biochemical analysis.
The intratesticular testosterone level was significantly (P<0.001) reduced in treated groups and severe effect was observed on week 4 and 5. The intratesticular lactate dehydrogenase (LDH) level was significantly increased by imatinib in all treated groups up to week 5.
Imatinib does affect testosterone and LDH level significantly, but this effect is reversible once the drug is withdrawn. This finding may help the clinicians to plan and address the fertility-related issues in young patients of reproductive age who are being treated with imatinib for gastrointestinal tumors and chronic myeloid leukemia.
So after reading this I decided at my last appointment to bring this up with my NP/DR. Not the easiest thing to talk about but they decided to run a test for T and it came back low. So my question to all you CMLers, have you had any similar issues and if so, what have you done? I just had to change my primary care physician at the beginning of this month due to a change in insurance so I have not been able to reach out to them to open a dialogue about this as well as my general health. My thoughts vary from trying a reduced dosage of Gleevec 100mg vs 400mg to testosterone therapy.